Inkang Kim works on hyperbolic geometry and symmetric spaces. He works on rigidity and flexibility of discrete groups acting on symmetric spaces. For rigidity side, he proved the marked length rigidity of Zariski dense subgroups of semisimple Lie groups. In the line of Weil's local rigidity, with his collaborators he proved the local rigidity of real and complex hyperbolic lattices in quaternionic hyperbolic spaces. For flexibility side, with Pierre Pansu he characterized the criterion for a deformability to a Zariski dense representation of a surface group representation in semisimple Lie groups. Specially in hyperbolic 3-manifolds, with other collaborators he generalized William Thurston's double limit theorem to any hyperbolic 3-manifold with compressible boundary.
- Feb 1990 : B.S., Seoul National University
- May 1996 : Ph.D., U.C Berkeley
- January 2004-June 2004 : IHES at Paris, member
- July 2004-Feb 2005 : Ecole Polytechnique, invite
- Oct 2004 : Universite de Grenoble I, professeur invite
- Nov 2004, August 2010 : MPI, member
- June 2005-Aug 2005 : MSRI, member
- Jan 2006 : Ecole Polytechnique, maitre de rechercheur
- Feb 2006, July-August 2008 : July-August 2009, Jan 2010 IHES, membre
- June 2006-Aug 2006 : Universidad Complutense a Madrid, invited professor
- June 2007 : Ecole Polytechnique, invited researcher
- Aug- Dec, 2007 : MSRI, member.
- Dec 2007-Feb 2008 : Ecole Polytechnique, invited researcher
- 1997-August 2000 : Assistant professor, KAIST
- September 2000-August 2008 : Assistant, Associate and full professor, Seoul National University
- September 2008-present : Professor at Korea Institute for Advanced Study
- Dec 2009, July 2010 : member, Hausdorff Institute.
- Jan-March 2011: IHP, member
- Young Scientist Award 2007
Publications at KIAS
-
Isospectral finiteness on convex cocompact hyperbolic 3-manifolds
COMMUNICATIONS IN CONTEMPORARY MATHEMATICS, 2022 -
Quaternionic hyperbolic lattices of minimal covolume
FORUM OF MATHEMATICS SIGMA, 2022 -
On the systole growth in congruence quaternionic hyperbolic manifolds
BULLETIN OF THE LONDON MATHEMATICAL SOCIETY, 2022 -
Scalar curvature, mean curvature and harmonic maps to the circle
ANNALS OF GLOBAL ANALYSIS AND GEOMETRY, 2022 -
Plurisubharmonicity and Geodesic Convexity of Energy Function on Teichmuller Space
INDIANA UNIVERSITY MATHEMATICS JOURNAL, 2022 -
Deformation Spaces of Discrete Groups of SU(2,1) in Quaternionic Hyperbolic Plane: A Case Study
EXPERIMENTAL MATHEMATICS, 2021 -
On the Markus conjecture in convex case
ANNALS OF GLOBAL ANALYSIS AND GEOMETRY, 2021 -
Primitive stable representations in higher rank semisimple Lie groups
REVISTA MATEMATICA COMPLUTENSE, 2021 -
Continuity of the SRB entropy of convex projective structures
ERGODIC THEORY AND DYNAMICAL SYSTEMS, 2021 -
BOUNDARY RIGIDITY OF CONVEX COCOMPACT REAL HYPERBOLIC MANIFOLDS
PROCEEDINGS OF THE AMERICAN MATHEMATICAL SOCIETY, 2021 -
Toledo invariant of lattices in SU(2,1) via symmetric square
JOURNAL OF MATHEMATICAL PHYSICS, 2020 -
Plurisuperharmonicity of reciprocal energy function on Teichmuller space and Weil-Petersson metric
JOURNAL DE MATHEMATIQUES PURES ET APPLIQUEES, 2020 -
Simplicial volume, barycenter method, and bounded cohomology
MATHEMATISCHE ANNALEN, 2020 -
Systole on locally symmetric spaces
BULLETIN OF THE LONDON MATHEMATICAL SOCIETY, 2020 -
Seiberg-Witten theory with Spin(H) structure
JOURNAL OF MATHEMATICAL PHYSICS, 2019 -
Convex real projective structures and Weil's local rigidity theorem
JOURNAL DE MATHEMATIQUES PURES ET APPLIQUEES, 2018 -
Local rigidity of complex hyperbolic lattices in semisimple Lie groups
MATHEMATICAL PROCEEDINGS OF THE CAMBRIDGE PHILOSOPHICAL SOCIETY, 2018 -
The Goldman and Fock-Goncharov coordinates for convex projective structures on surfaces
GEOMETRIAE DEDICATA, 2018 -
Eichler-Shimura isomorphism for complex hyperbolic lattices
JOURNAL OF GEOMETRY AND PHYSICS, 2017 -
KAHLER METRIC ON THE SPACE OF CONVEX REAL PROJECTIVE STRUCTURES ON SURFACE
JOURNAL OF DIFFERENTIAL GEOMETRY, 2017 -
Convergence of freely decomposable Kleinian groups
INVENTIONES MATHEMATICAE, 2016 -
On deformation spaces of nonuniform hyperbolic lattices
MATHEMATICAL PROCEEDINGS OF THE CAMBRIDGE PHILOSOPHICAL SOCIETY, 2016 -
Separable-stable representations of a compression body
TOPOLOGY AND ITS APPLICATIONS, 2016 -
Bounded cohomology and the Cheeger isoperimetric constant
GEOMETRIAE DEDICATA, 2015 -
Counting, mixing and equidistribution of horospheres in geometrically finite rank one locally symmetric manifolds
JOURNAL FUR DIE REINE UND ANGEWANDTE MATHEMATIK, 2015 -
Homological and Bloch invariants for Q-rank one spaces and flag structures
GROUPS GEOMETRY AND DYNAMICS, 2015 -
Flexibility of surface groups in classical simple Lie groups
JOURNAL OF THE EUROPEAN MATHEMATICAL SOCIETY, 2015 -
Primitive stable closed hyperbolic 3-manifolds
TOPOLOGY AND ITS APPLICATIONS, 2014 -
McShane's identity in rank one symmetric spaces
MATHEMATICAL PROCEEDINGS OF THE CAMBRIDGE PHILOSOPHICAL SOCIETY, 2014 -
DENSITY OF ZARISKI DENSITY FOR SURFACE GROUPS
DUKE MATHEMATICAL JOURNAL, 2014 -
Volume invariant and maximal representations of discrete subgroups of Lie groups
MATHEMATISCHE ZEITSCHRIFT, 2014 -
Primitive stable representations of free Kleinian groups
ISRAEL JOURNAL OF MATHEMATICS, 2014 -
Proportionality principle for the simplicial volume of families of -rank 1 locally symmetric spaces
MATHEMATISCHE ZEITSCHRIFT, 2014 -
Asymptotic behavior of grafting rays
GEOMETRIAE DEDICATA, 2012 -
Simplicial volume of Q-rank one locally symmetric spaces covered by the product of R-rank one symmetric spaces
ALGEBRAIC AND GEOMETRIC TOPOLOGY, 2012 -
LOCAL QUATERNIONIC RIGIDITY FOR COMPLEX HYPERBOLIC LATTICES
JOURNAL OF THE INSTITUTE OF MATHEMATICS OF JUSSIEU, 2012 -
Primitive stable representations of geometrically infinite handlebody hyperbolic 3-manifolds
COMPTES RENDUS MATHEMATIQUE, 2010 -
Cross-ratio in higher rank symmetric spaces
FORUM MATHEMATICUM, 2010 -
Local rigidity in quaternionic hyperbolic space
JOURNAL OF THE EUROPEAN MATHEMATICAL SOCIETY, 2009
Publications(Career)
-
The Goldman and Fock-Goncharov coordinates for convex projective structures on surfaces
GEOMETRIAE DEDICATA, 192(1), 43-55, 2018 -
Local rigidity of complex hyperbolic lattices in semisimple Lie groups
MATHEMATICAL PROCEEDINGS OF THE CAMBRIDGE PHILOSOPHICAL SOCIETY, 165(1), 179-191, 2018 -
Convex real projective structures and Weil's local rigidity theorem
JOURNAL DE MATHEMATIQUES PURES ET APPLIQUEES, 11, 40-51, 2018 -
On deformation spaces of nonuniform hyperbolic lattices
Math. Proc. Cambridge Philos. Soc. vol 161, no. 2 (2016), 283-303. -
Separable-stable representations of Compression body
Top. and its Applications, 206 (2016), 171-184. -
Convergence of freely decomposable Kleinian groups
Inventiones Math, 204 (2016 April), 83-131 -
Bounded cohomology and the Cheeger isoperimetric constant
GEOMETRIAE DEDICATA, v.179, no.1 (2015) 1-20 -
Counting, mixing and equidistribution of horospheres in geometrically finite rank one locally symmetric manifolds
JOURNAL FUR DIE REINE UND ANGEWANDTE MATHEMATIK, v.704 (2015) 85-133 -
Flexibility of surface groups in classical simple Lie groups
JOURNAL OF THE EUROPEAN MATHEMATICAL SOCIETY, v.17, no.9 (2015) 2209-2242 -
Homological and Bloch invariants for Q-rank one spaces and flag structures
GROUPS GEOMETRY AND DYNAMICS, v.9, no.3 (2015) 917-974 -
Primitive stable closed hyperbolic 3-manifolds
TOPOLOGY AND ITS APPLICATIONS, v.172 (2014) 68-71 -
McShane's identity in rank one symmetric spaces
MATHEMATICAL PROCEEDINGS OF THE CAMBRIDGE PHILOSOPHICAL SOCIETY, v.157, no.1 (2014) 113-137 -
DENSITY OF ZARISKI DENSITY FOR SURFACE GROUPS
DUKE MATHEMATICAL JOURNAL, v.163, no.9 (2014) 1737-1794 -
Volume invariant and maximal representations of discrete subgroups of Lie groups
MATHEMATISCHE ZEITSCHRIFT, v.276, no.3-4 (2014) 1189-1213 -
Primitive stable representations of free Kleinian groups
ISRAEL JOURNAL OF MATHEMATICS, v.199, no.2 (2014) 841-866 -
Proportionality principle for the simplicial volume of families of -rank 1 locally symmetric spaces
MATHEMATISCHE ZEITSCHRIFT, v.276, no.1-2 (2014) 153-172 -
Asymptotic behavior of grafting rays
GEOMETRIAE DEDICATA, v.85, no.4 (2012) 267-281 -
Simplicial volume of Q-rank one locally symmetric spaces covered by the product of R-rank one symmetric spaces
ALGEBRAIC AND GEOMETRIC TOPOLOGY , v.12, no.2 (2012) 1165-1181 -
LOCAL QUATERNIONIC RIGIDITY FOR COMPLEX HYPERBOLIC LATTICES
JOURNAL OF THE INSTITUTE OF MATHEMATICS OF JUSSIEU, v.11, no.1 (2012) 133-159 -
Cross ratio in higher rank symmetric spaces
Forum Math, 22 (2010), no 1, 179-186 -
Primitive stable representations of geometrically infinite handlebody hyperbolic 3-manifolds
Comptes Rendus de l'Academie Sciences, 348 (2010), 907-910 -
Local Rigidity in quaternionic hyperbolic space
Journal of European Math Society, 11 (2009), no 6, 1141-1164 -
On the volumes of canonical cusps of complex hyperbolic manifolds
Journal of Korean Math Soc. 46 (2009), no 3. 513-521 -
Shadow lemma on the product of Hadamard manifolds and applications
Seminaire de Theorie Spectrale et Geometrie, vol 25 (2008), 105-119 -
Divergence sequences of function groups
Diff. Geometry and its applications, 26 (2008), no 6, 645-655 -
Symmetric space, geometry and topology
J. Korean Math. Soc, 44 (2007), no 5, 1093-1102 -
Cartan Angular Invariant and Deformations in Rank One Symmetric Spaces
Sbornik Math 198 (2007) -
Length spectrum in rank one symmetric space is not arithmetic
Proc. AMS. 134 (2006), no 12, 3691-3696 -
Isospectral finiteness on hyperbolic 3-manifolds
Communications on Pure and Applied Mathematics, 59 (2006), no 5, 617-625 -
On rank one symmetric spaces
Seminaire de Theorie Spectrale et Geometrie, vol 23 (2005), 125-130 -
Compactification of strictly convex real projective structures
Geom. Dedicata, 113(2005), 185-195 -
Affine action and Margulis Invariant
Journal of functional analysis, vol 219 (1) (2005), 205-225 -
Convex affine domains and Markus conjecture
Math. Z., vol 248, no 1 (2004) 173-182 -
Rigidity on symmetric spaces
Topology, vol 43 (2) (2004), 393-405 -
Geometry of quaternionic hyperbolic manifolds
Math. Proc. Cam Phil Soc, vol 135 (2) (2003), 292-320 -
Marked length rigidity of symmetric spaces
Comm. Math. Helvetici, vol 77 (2) (2002), 399-407 -
Marked length rigidity of rank one symmetric spaces and their product
Topology, vol 40 (6) (2001), 1295-1323 -
Ergodic theory and rigidity on the symmetric space of noncompact type
Ergod. Theo. and Dyn. systems, vol 21 (1) (2001), 93-114 -
Rigidity and deformation spaces of strictly convex real projective structures on compact manifolds
Jour. Diff. Geom. vol 58 (2) (2001), 189-218 -
Thurston distance on the Teichmuller space of hyperbolic 3-manifolds
Bull. Austral. Math. Soc. vol 61 (1) (2000), 121-127 -
A criterion of conjugacy for Zariski dense subgroups
Comptes Rendus de l'Academie Sciences, vol 330 (8) (2000), 647-650 -
Geometric flow and rigidity on symmetric spaces of noncompact type
Trans. of the AMS, vol 352 (8) (2000), 3623-3638 -
Geometry on exotic hyperbolic spaces
J. Korean Math. Soc. vol 36 (3) (1999), 621-631 -
Complex projective structures and the marked length rigidity, Hyperbolic spaces and related topics
Kyoto conference (1999), 153-159 -
Rigidity on symmetric spaces
Seminaire de Theorie Spectrale et Geometrie, vol 17 (1999), 129-138 -
Marked length spectrum on the finite set of elements determines the irreducible representation in the isometry group of rank one symmetric space of noncompact type
The Third Pacific Rim Geometry Conference (1998), 99-107 -
Coordinates of the representation space in the semisimple Lie group of ran one
Bull. Austral. Math. Soc, vol 58 (3) (1998), 435-444
- Office: 1233 / TEL) 82-2-958-3745 / FAX) 82-2-958-3786
- School of Mathematics, Korea Institute for Advanced Study
- 85 Hoegiro Dongdaemun-gu, Seoul 02455, Republic of Korea.